Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 26, NWS Albuquerque, NM

May 10, 2010

NWS Albuquerque, NM issued this wind advisory at May 10, 2010, 4:18 AM MDT. It took effect at May 10, 2010, 6:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 4:18 AM MDT (10:18 UTC)
In effect from
May 10, 2010, 6:00 AM MDT
Expired
May 10, 2010, 4:14 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 10, 3:26 AM MDT, 52 minutes earlier.

Area forecast discussion, May 10, 3:26 AM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 AM MDT MON MAY 10 2010

.DISCUSSION...
BUSY COUPLE OF DAYS AHEAD WITH WIND AND FIRE WEATHER CONCERNS.
SHORTWAVE EVIDENT ON SATELLITE IMAGERY THIS MORNING ACROSS NORTH
CENTRAL ARIZONA WILL QUICKLY MOVE ACROSS NORTHERN NM THIS MORNING.
AS SUCH...THE STRONGEST MID AND UPPER LEVEL WINDS WILL CROSS THE
STATE BY 18Z.  THIS COMBINED WITH A 995 SFC LOW OVER SOUTHEAST
COLORADO BY 18Z WILL RESULT IN VERY STRONG WINDS EAST OF THE CENTRAL
MOUNTAIN CHAIN. WILL UPGRADE THE HIGH WIND WATCH TO A WARNING AND
ADD A FEW ZONES AS WELL DUE TO RUC GUIDANCE SHOWING 50KT OR BETTER
ACROSS ALL OF THE EASTERN PLAINS AT 700MB AT 18Z. TUCUMCARI AND
AZTEC PROFILERS ALREADY SHOWING 45 TO 50KT AROUND 700 MB.   WILL GO
AHEAD AND ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE AREA
MINUS THE FAR WEST AND NORTHWEST.  JET SHOULD PULL INTO EASTERN NM
BY MID DAY...AND THUS...ADVISORY TYPE WINDS ACROSS THE WEST SHOULD HAVE
COME AND GONE BY EARLY AFTERNOON.  WINDS SHOULD DIMINISH FAIRLY
EARLY THIS EVENING ACROSS THE EAST.

THIS FIRST SYSTEM WILL TRY TO SEND A FRONT INTO FAR NORTHEAST NM
TONIGHT...BUT STRONG SOUTHWESTERLY WINDS WILL DEVELOP AGAIN
TOMORROW...WHICH WILL KEEP THE FRONT THERE OR MAY EVEN PUSH IT
NORTHEASTWARD OUT OF THE CWA.  A 994 SFC LOW WILL DEVELOP ACROSS
NORTHEAST NM AS A CLOSED LOW APPROACHES THE AREA. HIGH END WIND
ADVISORIES ARE PROBABLY A GOOD BET FOR MOST AREAS TOMORROW...THOUGH
SOME AREAS MAY NEED ANOTHER HIGH WIND WARNING.  THIS CLOSED LOW WILL
BE CENTERED JUST NORTH OF THE FOUR CORNERS AREA BY 06Z WED...BEFORE
MOVING ACROSS COLORADO DURING THE DAY ON WEDNESDAY. WINDS ACROSS
THE STATE MAY CONTINUE TO BE BREEZY WEDNESDAY AFTN...THOUGH NOT AS
STRONG AS TODAY AND TOMORROW. THEN A FRONT WILL SLIDE DOWN THE
EASTERN PLAINS LATE WEDNESDAY NIGHT...WHICH WILL COOL
TEMPERATURES...USHER IN SOME MOISTURE...AND POSSIBLY ALLOW FOR A
SHOWER TO DEVELOP. APPEARS TO STAY FAIRLY STABLE BEHIND THE FRONT
THURSDAY AFTERNOON...AND TO SOME EXTENT FRIDAY AFTERNOON AS
WELL...BUT AS EASTERLY WINDS CONTINUE TO USHER IN MOISTURE...THE
WEEKEND HAS THE POTENTIAL TO BE ACTIVE ACROSS THE EAST WITH
THUNDERSTORM ACTIVITY. HOWEVER...UPPER LEVEL FEATURES ARE MORE
UNCERTAIN BY THIS TIME.

34

&&

.AVIATION...
MVFR TO IFR CIGS FROM KCAO TO KCVN QUICKLY MOVING EAST WITH VFR
CONDITIONS ALL AREAS BY 12Z AND CONTINUING THROUGH TONIGHT.
STRONG TO HIGH WINDS TODAY EXCEPT IN THE NORTHWEST. SOUTHWEST
SURFACE WIND GUSTS OF 60 TO 70 MPH ARE LIKELY OVER MUCH OF CENTRAL
AND EASTERN NEW MEXICO THROUGH THE DAY. AN ISOLATED SHOWER IS
FORECAST OVER THE SOUTHERN SAN JUAN MOUNTAINS TODAY WITH BRIEF
MVFR CONDITIONS POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.FIRE WEATHER...
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS TODAY AND AGAIN TUESDAY.

THE WESTERN TWO THIRDS OF THE AREA CONTINUES TO BE DRY WHILE LOW
LEVEL MOISTURE LINGERS ALONG THE EASTERN BORDER COUNTIES EARLY THIS
MORNING. HOWEVER...THIS MOISTURE WILL QUICKLY SHIFT EAST THIS MORNING
AS SOUTHWEST WINDS PICK UP. A DEEP TROUGH ALOFT OVER THE GREAT BASIN
WILL RACE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY.
EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TODAY MUCH OF THE
EASTERN PLAINS WITH CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN
AND CENTRAL AREAS. THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE
MARGINAL OVER THE NORTHWEST ESPECIALLY IN THE NORTHWEST PLATEAU.

NIGHTTIME RH RECOVERY TONIGHT WILL BE FAIR TO POOR NORTH AND POOR TO
ABYSMAL SOUTH.

A SECOND LOW ALOFT OVER THE GREAT BASIN AT DAYBREAK TUESDAY WILL
MOVE MORE SLOWLY EAST INTO WESTERN COLORADO TUESDAY NIGHT. AHEAD AND
SOUTH OF THIS SYSTEM...WINDS WILL AGAIN INCREASE ACROSS MUCH OF NEW
MEXICO DURING THE DAY TUESDAY. THE AIRMASS OVER NEW MEXICO CONTINUES
DRY AND THE COMBINATION OF DRY AIR AND MODERATE TO STRONG WINDS WILL
MAKE FOR MORE CRITICAL FIRE WEATHER CONDITIONS FOR ALL ALL AREAS
TUESDAY.

THE TROUGH ALOFT WILL MOVE INTO THE CENTRAL PLAINS WEDNESDAY AND
ALLOW FOR LESS WIND ACROSS NEW MEXICO WEDNESDAY WHILE THE AIRMASS
REMAINS DRY.

A BACK DOOR COLD FRONT PUSHING SOUTH AND WEST FROM SOUTHEAST
COLORADO WEDNESDAY NIGHT WILL FINALLY ADD SOME MOISTURE TO THE
EASTERN PLAINS FOR THURSDAY...ALTHOUGH THE PROSPECTS FOR WIDESPREAD
SHOWERS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ARE STILL
UNCERTAIN AT BEST BOTH THURSDAY AND FRIDAY.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  39  72  33 /   0   0  10   5
DULCE...........................  63  27  66  27 /   5   0  10  10
CUBA............................  64  29  69  29 /   5   0   5   0
GALLUP..........................  67  32  68  26 /   0   0   5   0
EL MORRO........................  64  32  67  27 /   0   0   5   0
GRANTS..........................  67  32  72  30 /   0   0   0   0
QUEMADO.........................  68  32  70  31 /   0   0   0   0
GLENWOOD........................  77  38  78  36 /   0   0   0   0
CHAMA...........................  58  25  65  24 /  10   0  10  20
LOS ALAMOS......................  64  37  69  34 /   0   0   0   0
PECOS...........................  66  32  71  32 /   0   0   0   0
CERRO/QUESTA....................  60  28  68  29 /   5   0   5  10
RED RIVER.......................  55  31  61  27 /   0   0  10  10
ANGEL FIRE......................  58  32  65  25 /   0   0   5   5
TAOS............................  62  28  71  29 /   0   0   5   5
ESPANOLA........................  72  33  78  34 /   0   0   0   0
SANTA FE........................  67  31  73  32 /   0   0   0   0
SANTA FE AIRPORT................  70  36  75  35 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  73  45  77  42 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  74  47  78  44 /   0   0   0   0
ALBUQUERQUE VALLEY..............  75  44  79  41 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  74  46  78  42 /   0   0   0   0
LOS LUNAS.......................  78  42  81  44 /   0   0   0   0
RIO RANCHO......................  75  45  79  42 /   0   0   0   0
SOCORRO.........................  81  46  84  48 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  38  73  37 /   0   0   0   0
MORIARTY/ESTANCIA...............  71  38  76  39 /   0   0   0   0
CLINES CORNERS..................  66  37  73  37 /   0   0   0   0
GRAN QUIVIRA....................  73  44  77  43 /   0   0   0   0
CARRIZOZO.......................  79  48  81  49 /   0   0   0   0
RUIDOSO.........................  71  44  74  44 /   0   0   0   0
CAPULIN.........................  70  35  69  40 /   0   5  10  20
RATON...........................  72  33  76  36 /   0   0   5  20
LAS VEGAS.......................  67  35  73  38 /   0   0   0   0
CLAYTON.........................  76  40  77  43 /   0   0   5  20
ROY.............................  73  47  77  45 /   0   0   0  10
CONCHAS.........................  81  41  84  46 /   0   0   0   5
SANTA ROSA......................  80  42  84  48 /   0   0   0   0
TUCUMCARI.......................  85  42  88  47 /   0   0   0   5
CLOVIS..........................  81  44  86  48 /   0   0   0   5
PORTALES........................  83  43  87  48 /   0   0   0   0
FORT SUMNER.....................  84  44  88  48 /   0   0   0   0
ROSWELL.........................  92  49  93  52 /   0   0   0   0
PICACHO.........................  83  50  85  50 /   0   0   0   0
ELK.............................  78  49  80  48 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ515-521>524-526>537-539-540.

RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-103>109.

RED FLAG WARNING FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101-102-105-106-109.

WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ506>508-510>514-516>520-525-538.

&&

34/40
Hazardous weather outlook, May 9, 6:00 AM MDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAY 9 2010

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NORTHWEST AND
WEST CENTRAL HIGHLANDS...NORTHWEST PLATEAU AND AREAS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN WHERE A RED FLAG WARNING IS IN EFFECT
FROM NOON UNTIL 9 PM.  SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH ARE ALSO EXPECTED THIS AFTERNOON AND EVENING OVER PORTIONS OF
WESTERN NEW MEXICO...WHERE A WIND ADVISORY HAS BEEN ISSUED FROM NOON
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITIES AND STRONG
WINDS ARE ANTICIPATED AREA WIDE ON MONDAY. A RED FLAG WARNING IS IN
EFFECT MONDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE RIO
GRANDE VALLEY WESTWARD.

SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO AROUND 55 TO
65 MPH ARE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS
MONDAY. STRONG SOUTHWEST WINDS MAY RETURN TO NORTHERN AND CENTRAL
NEW MEXICO TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:04 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more19 hr
May 10, 4:18 AM MDTHigh Wind WarningABQ12 hr
May 10, 3:44 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more29 hr
May 10, 4:14 PM MDTHigh Wind WatchABQ12 hr
May 10, 4:14 PM MDTWind AdvisoryABQ28 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.